The New England Journal of Medicine has reported details from studies revealing almost confirmed side effect risks associated with taking Niacin in association with Statins.  Niacin has been prescribed to hundreds of thousands of patients as a means of controlling their cholesterol levels and for heart care.

Apparently, these studies are revealing that it may not be a proper protocol.  The studies have determined that Niacin is not only not effective, but it is not preventing any more issues than Statins alone, and is placing patients at high risk.  It seems as though there is an unusually high mortality rate associated with taking routine Niacin.

While physicians are stressing that no one should stop taking Niacin without first consulting with their doctors, there are over 700.000 prescriptions written for Niacin on a monthly basis.  The tests are reporting a nine percent (9%) increase in the risk of death for those taking TREDAPTIVE – a Merck Pharmaceutical drug.

In addition to gastrointestinal and sugar level issues, the reports speak to a higher rate of infections and bleeding.  Essentially, the tests cause great concern that there are serious risks associated with continuing the use of Niacin in the control of cholesterol along with Statins.

Needless to say, if one has these issues they should immediately consult with their cardiologist or internist.

For further information or discussion on this topic feel free to contact the Fort Lauderdale Products Liability Attorneys at the Schulman Law Group at 954-349-3300, 1-877-529-0444 or at info@www.schulaw.com